|Author:||Sorting Last Post on Top ↓ Message:||
Very true caveat re: psychotropic medications...
HOWEVER: if the psychiatrist is observant, diligent and caring, they will work with their client to find an alternative med that doesn't have this side effect.
I had the pleasure of working with a client who went through this with an excellent psychiatrist who eventually persuaded the client to try an alternative medication...which was scary for the client as they felt so STABLE with the very medication that caused appetite to skyrocket.
But the alternative worked!
PLUS I've known other clients who've worked with nutritionists / dieticians to guard against weight gain and have been successful via this route.
Challenges? You bet! Insurmountable? Heck no! :-)
Co-Team Leader for All Health Pros, Binghamton Area Losers & Laid Off But Staying Strong SparkTeams
Don't die with your music still in you. -- Dr. Wayne Dyer
"We either make ourselves miserable or we make ourselves strong. The amount of work is the same." --- Carlos Castaneda
"You yourself, as much as anybody in the entire universe, deserve your love and affection." --- Buddha
having friends and family memebers with Bipolar issues... i have to say increase weight is a HUGE side effect.. what the article fails to mention is that they are typically put on meds or CAN be put on meds to counteract this "voracious" appetite they can get.. All in all..it is an excellent article.. thanks for sharing!
“Courage is not the absence of fear, but rather the judgment that something else is more important than fear.
It's not uncommon to go to bed thinking, "Darn, I should have run today." It's not common to go to bed thinking, "I shouldn't have run today."
~5K-Chris Thater Memorial 5K (8/26/12): 24:45
~8K-Turkey Trot (11/25/10): 41:40
~10K-January Freeze #3/4 (1/22/11): 52:57
~15K-Utica Boilermaker (7/8/12): 1:19:07
~HM-Greater Binghamton Bridge Run (5/15/11): 1:51:06